MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOXO IGG REAGENT; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

BECKMAN COULTER ACCESS TOXO IGG REAGENT; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number A31588
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not supply patient's age, date of birth and weight.There is no evidence that the access toxo igg reagent was returned for evaluation.A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's site in response to this event.All mdrs associated with this event are: 2122870-2016-00497, 2122870-2016-00498, 2122870-2016-00501.In conclusion, the cause of the event cannot be determined with the available information.
 
Event or Problem Description
The customer reported obtaining elevated toxoplasma gondii igg (access toxo igg) results for three (3) patients involving the laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)).For patient 1, the initial access toxo igg result recovered equivocal (grey zone) on (b)(6) 2016 and was discordant with the patient's clinical file and with one (1) alternate device, the vidas manufactured by (b)(4), which produced a discordant non-reactive result.The customer reanalyzed the patient's sample one (1) additional time on (b)(6) 2016 on the same laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)) and obtained one (1) non-reactive result.For patient 2, the initial access toxo igg result recovered reactive on (b)(6) 2016.The customer reanalyzed the patient's sample two (2) additional times on (b)(6) 2016 and on (b)(6) 2016 on the same laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)) and obtained two (2) reactive results.These reactive results were discordant with the patient's clinical file and with one (1) alternate device, the vidas manufactured by (b)(4), which produced a discordant non-reactive result.For patient 3, the initial access toxo igg result recovered reactive on (b)(6) 2016 and was discordant with the patient's clinical file and with one (1) alternate device, the vidas manufactured by (b)(4), which produced a discordant non-reactive result.The customer reanalyzed the patient's sample one (1) additional time on (b)(6) 2016 on the same laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)) and obtained one (1) non-reactive result.This mdr addresses the result obtained on the laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)) for patient 3.Mdr 2122870-2016-00498 addresses the results obtained on the laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)) for patient 2.Mdr 2122870-2016-00501 addresses the result obtained on the laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)) for patient 1.Calibrations, quality controls and system checks were performing within assay and instrument specifications.No hardware errors, flags or other assay issues were reported in conjunction with this event.The patient's sample was collected in a serum tube and was centrifuged at 2,000g (g-force) for ten (10) minutes at twenty (20) degrees celsius.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS TOXO IGG REAGENT
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska 55318
MDR Report Key6060188
Report Number2122870-2016-00497
Device Sequence Number360288
Product Code LGD
UDI-Device Identifier15099590624927
UDI-Public(01)15099590624927(17)170515(11)NO-DATA(10)692860
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2017
Device Catalogue NumberA31588
Device Lot Number692860
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2016
Initial Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1